New to the MSAA Family

Hi Everyone, my name is Emily (Em) and I was diagnosed with MS on 5/18/16 one week after my 50th bday. June 2015 I started feeling numbness and tingling in my thighs when walking and fingers while sleeping, loss of strength in my hands, legs hurt when waking, fatigue, etc....I knew something was wrong and that all these symptoms I was feeling was not normal. Then in Dec I got up from a seated position and fell hitting the wall. Vertigo!! Long story short, after several MRI's, blood work and spinal tap I was diagnosed in May 2016. It's been a roller coaster ride since then. I've tried to remain positive these past couple of months but lately I feel like I'm going to explode!! im taking Copaxone and feel like a pin cushion. I use the hot/cold compress and getting used to injecting. At times it Hurts to sleep on injection sites and can't sleep most nights. I changed my eating habits to a more healthier diet (which I call Change of life - I love food especially sweets), the Mediterranean Diet, trying to excercise more, mostly walking, quit smoking (very hard as smoking relaxed me), trying to avoid stress, not having the energy to do the things I used to, and mostly trying to find a balance living with MS. I have a great support system at home and my family helps me prepare for my injections as well as administering them. While I know I'm not alone, I sometimes feel like I am. Sometimes I feel like no one wants to hear of the pain (physically & emotionally) that I'm feeling. Then I start to feel depressed, sad and angry. My daily goal is to try to remain more positive and find happiness living with MS.

5 Replies

  • Hi Empire, you story is so familiar. I know others on Copaxone and they feel the same as you do sometimes. I personally don't know because I'm on Tysabri but we all have those days no matter what we're on. I started on Avanex which is a once a week injection but that wasn't working for me so I was put on Tysabri. I wasn't mad ( with the flu like symptoms, pain at injection site and the self injections), I was happy with the change. Stay strong keep living a healthy life style, things should get better.

  • Thanks Royjr!!

  • Hi EM051816 can totally understand the feeling that no one wants to hear about what's going on with us. I was dx 3/15 and turned 50 that oct. So this all new to me to. Makes me depressed, very angry, and just ticked off. And there's no one to be mad at. So your not alone. Hang in there and enjoy your good days :) Also look for a support group in your area. They can be a great help .

    As far as the Copaxone goes l take it also. I know for me l have had to change the depth settings. Also in certain areas l have to use the hot pack after a shot and ice pack for others. Just some of the tricks l picked up.

  • Thanks Jesmcd2

  • Welcome to the MSAA and My MSAA Community family, EM051816 ! Hope everyone in this online community can help you with your daily goal of positivity!

    - John, MSAA

You may also like...